The Annals of Applied Probability

Stochastic target games with controlled loss

Bruno Bouchard, Ludovic Moreau, and Marcel Nutz

Full-text: Open access

Abstract

We study a stochastic game where one player tries to find a strategy such that the state process reaches a target of controlled-loss-type, no matter which action is chosen by the other player. We provide, in a general setup, a relaxed geometric dynamic programming principle for this problem and derive, for the case of a controlled SDE, the corresponding dynamic programming equation in the sense of viscosity solutions. As an example, we consider a problem of partial hedging under Knightian uncertainty.

Article information

Source
Ann. Appl. Probab. Volume 24, Number 3 (2014), 899-934.

Dates
First available in Project Euclid: 23 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1398258092

Digital Object Identifier
doi:10.1214/13-AAP938

Mathematical Reviews number (MathSciNet)
MR3199977

Zentralblatt MATH identifier
1290.49075

Subjects
Primary: 49N70: Differential games 91A23: Differential games [See also 49N70] 91A60: Probabilistic games; gambling [See also 60G40] 49L20: Dynamic programming method 49L25: Viscosity solutions

Keywords
Stochastic target stochastic game geometric dynamic programming principle viscosity solution

Citation

Bouchard, Bruno; Moreau, Ludovic; Nutz, Marcel. Stochastic target games with controlled loss. Ann. Appl. Probab. 24 (2014), no. 3, 899--934. doi:10.1214/13-AAP938. https://projecteuclid.org/euclid.aoap/1398258092.


Export citation

References

  • [1] Barles, G. (1994). Solutions de Viscosité des Équations de Hamilton–Jacobi. Springer, Paris.
  • [2] Bayraktar, E. and Yao, S. (2011). On zero-sum stochastic differential games. Preprint. Available at arXiv:1112.5744v3.
  • [3] Bouchard, B., Elie, R. and Touzi, N. (2010). Stochastic target problems with controlled loss. SIAM J. Control Optim. 48 3123–3150.
  • [4] Bouchard, B. and Nutz, M. (2012). Weak dynamic programming for generalized state constraints. SIAM J. Control Optim. 50 3344–3373.
  • [5] Bouchard, B. and Vu, T. N. (2012). A stochastic target approach for P&L matching problems. Math. Oper. Res. 37 526–558.
  • [6] Buckdahn, R., Hu, Y. and Li, J. (2011). Stochastic representation for solutions of Isaacs’ type integral-partial differential equations. Stochastic Process. Appl. 121 2715–2750.
  • [7] Buckdahn, R. and Li, J. (2008). Stochastic differential games and viscosity solutions of Hamilton–Jacobi–Bellman–Isaacs equations. SIAM J. Control Optim. 47 444–475.
  • [8] Dellacherie, C. and Meyer, P.-A. (1982). Probabilities and Potential. B. North-Holland, Amsterdam.
  • [9] El Karoui, N. and Quenez, M.-C. (1995). Dynamic programming and pricing of contingent claims in an incomplete market. SIAM J. Control Optim. 33 29–66.
  • [10] Feldman, J. and Smorodinsky, M. (1997). Simple examples of non-generating Girsanov processes. In Séminaire de Probabilités, XXXI. Lecture Notes in Math. 1655 247–251. Springer, Berlin.
  • [11] Fernholz, D. and Karatzas, I. (2011). Optimal arbitrage under model uncertainty. Ann. Appl. Probab. 21 2191–2225.
  • [12] Fleming, W. H. and Souganidis, P. E. (1989). On the existence of value functions of two-player, zero-sum stochastic differential games. Indiana Univ. Math. J. 38 293–314.
  • [13] Föllmer, H. and Leukert, P. (1999). Quantile hedging. Finance Stoch. 3 251–273.
  • [14] Kazamaki, N. (1994). Continuous Exponential Martingales and BMO. Lecture Notes in Math. 1579. Springer, Berlin.
  • [15] Kucia, A. and Nowak, A. (1987). On $\epsilon$-optimal continuous selectors and their application in discounted dynamic programming. J. Optim. Theory Appl. 54 289–302.
  • [16] Li, J. and Peng, S. (2009). Stochastic optimization theory of backward stochastic differential equations with jumps and viscosity solutions of Hamilton–Jacobi–Bellman equations. Nonlinear Anal. 70 1776–1796.
  • [17] Mertens, J.-F. (1972). Théorie des processus stochastiques généraux applications aux surmartingales. Z. Wahrsch. Verw. Gebiete 22 45–68.
  • [18] Moreau, L. (2011). Stochastic target problems with controlled loss in jump diffusion models. SIAM J. Control Optim. 49 2577–2607.
  • [19] Neveu, J. (1975). Discrete-Parameter Martingales. North-Holland, Amsterdam.
  • [20] Nutz, M. and Soner, H. M. (2012). Superhedging and dynamic risk measures under volatility uncertainty. SIAM J. Control Optim. 50 2065–2089.
  • [21] Peng, S. (1997). BSDE and stochastic optimizations. In Topics in Stochastic Analysis (J. Yan, S. Peng, S. Fang and L. Wu, eds.). Science Press, Beijing.
  • [22] Peng, S. (2007). $G$-expectation, $G$-Brownian motion and related stochastic calculus of Itô type. In Stochastic Analysis and Applications. Abel Symp. 2 541–567. Springer, Berlin.
  • [23] Peng, S. (2008). Multi-dimensional $G$-Brownian motion and related stochastic calculus under $G$-expectation. Stochastic Process. Appl. 118 2223–2253.
  • [24] Soner, H. M. and Touzi, N. (2002). Dynamic programming for stochastic target problems and geometric flows. J. Eur. Math. Soc. (JEMS) 4 201–236.
  • [25] Soner, H. M. and Touzi, N. (2002). Stochastic target problems, dynamic programming, and viscosity solutions. SIAM J. Control Optim. 41 404–424.
  • [26] Soner, H. M., Touzi, N. and Zhang, J. (2013). Dual formulation of second order target problems. Ann. Appl. Probab. 23 308–347.